Hemoptysis and Upper Gastrointestinal Bleeding In Two Patients Presenting With Aluminum Phosphate Intoxication (Oral and Inhaled): A Case Study

Document Type: Case Report

Authors

1 Department of Emergency Medicine, Faculty of Medicine, Mashhad University of Medical sciences, Mashhad, Iran

2 Department of Emergency Medicine. Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran.

3 Department of Emergency Medicine. Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran

Abstract

Introduction:
The inhalation of aluminum phosphate and ingestion of aluminum phosphate tablets lead to clinical toxicity with different and nonspecific clinical symptoms. Two patients referred to Imam Reza Hospital Poisoning Emergency Center of Mashhad, Iran, one of whom was a 28-year-old male with oral consumption of four aluminum phosphide tablets, and the second case was a 29-year-old woman who was poisoned by inhalation. Both cases had symptoms of pulmonary and upper gastrointestinal bleeding during the brief hospitalization that resulted in their mortalities.
Case Report:
The first case is a 29-year-old man who consumed four oral tablets about 1.5 h before referral. He was intubated with the evidence of hemoptysis and upper gastrointestinal bleeding after about 4 h. The second patient is a young woman who had abdominal pain, nausea, and vomiting since the day before referral, and she told that she did not have any underlying diseases. During stabilization and patient evaluation, she suddenly became unresponsive with asystole. The CPR started with the evidence of hemorrhage within the intubation tube.
Conclusion: There are currently no studies or reports of hemorrhagic complications in patients. In these two cases, there was no evidence of pulmonary hemorrhage and upper gastrointestinal bleeding which warrants further investigation and evaluation considering that these patients were young and with no underlying disease.

Keywords